Bayesian Shrinkage estimators of the multivariate normal distribution

  IJMTT-book-cover
 
International Journal of Mathematics Trends and Technology (IJMTT)
 
© 2019 by IJMTT Journal
Volume-65 Issue-6
Year of Publication : 2019
Authors : Mutwiri Robert Mathenge
  10.14445/22315373/IJMTT-V65I6P502

MLA

MLA Style:Mutwiri Robert Mathenge "Bayesian Shrinkage estimators of the multivariate normal distribution" International Journal of Mathematics Trends and Technology 65.6 (2019): 6-14.

APA Style: Mutwiri Robert Mathenge(2019). Bayesian Shrinkage estimators of the multivariate normal distribution International Journal of Mathematics Trends and Technology, 6-14.

Abstract
This paper compares two shrinkage estimators of rates based on Bayesian methods. We estimate the mean θ of the multivariate normal distribution in RP ,when σ2 is unknown using the chi-square random variable. The Modified Bayes estimator δ*and the Empirical Bayes estimator δ*EB
are considered and the limits of their risk ratios of the maximum likelihood estimator when n and p tend to infinity are obtained.

Reference
[1] Baranchik, A.J., 1964. Multiple regression and estimation of the mean of a multivariate normal distribution. Stanford Univ. Technical Report.
[2] Benmansour, D. and Hamdaoui, A., 2011. Limit of the Ratio of Risks of James-Stein Estimators with Unknown Variance. Far East J. Theorical Stat., 36: 31-53. https://www.statindex.org/articles/257944.
[3] Benmansour, D. and Mourid, T., 2007. Etude d’une classe d’estimateurs avec rétrécisseur de la moyenne d’une loi gaussienne. Annales de l.ISUP, Fascicule, 51: 1-2.
[4] Brandwein A.C. and Strawderman, W.E. Stein Estimation for Spheri-cally Symmetric Distributions : Recent Developments, Statistical Science, 27(1), 2012, 11-23.
[5] Casella, G. and Hwang, J.T., 1982. Limit expressions for the risk of James-Stein estimators. Canadian J. Stat., 10: 305-309. DOI: 10.2307/3556196
[6] Fourdrinier, D., Ouassou I. and Strawderman, W.E. 2008. Estimation of a mean vector under quartic loss. J. Stat. Plann. Inference, 138: 3841-3857. DOI: 10.1016/j.jspi.2008.02.009
[7] Hamdaoui, A. and Benmansour, D., 2015. Asymptotic properties of risks ratios of shrinkage estimators. Hacettepe J. Math. Stat., 44: 1181-1195. DOI: 10.15672/HJMS.2014377624.
[8] Karamikabir, H., Afshari, M., & Arashi, M., 2018. Shrinkage estimation of non-negative mean vector with unknown covariance under balance loss. Journal of inequalities and applications, 2018(1), 331. doi:10.1186/s13660-018-1919-0
[9] Hamdaoui, A. and Mezouar, N., 2017. Risks Ratios of shrinkage estimators for the multivariate normal mean. Journal of Mathematics and Statistics, Science Publication., 13(2): 77-87. DOI: 10.3844/jmssp.2017.77.87.
[10] James, W. and Stein, C., 1961. Estimation of quadratique loss.
[11] Proceedings of the 4th Berkeley Symp., Math. Statist. Prob., (MSP’ 61), Univ of California Press, Berkeley, pp: 361 -379.
[12] Lindley, D. V. And Smith A. F. M. Bayes estimates for the linear model (with discussion). J. Roy. Statist. Soc. B 34, 1-41, (1972).
[13] Maruyama, Y., 2014. lp-norm based James-Stein estimation with minimaxity and sparsity. Statistics Theory (math.ST) arXiv.
[14] Stein, C., 1956. Inadmissibilty of the usual estimator for the mean of a multivariate normal distribution. Proceedings of the 3th Berkeley Symp., Math. Statist. Prob., (MSP’ 56), Univ. of California Press, Berkeley, pp: 197-206.
[15] Stein, C., 1981. Estimation of the mean of a multivariate normal distribution. Ann. Stat., 9: 1135-1151. DOI: 10.1214/aos/1176345632A.C.
[16] Sun, L., 1995. Risk ratio and minimaxity in estimating the multivariate normal mean with unknown Scandinavian J. Stat., 22: 105-120

Keywords
Bayes estimator, Empirical Bayes estimator, James-Stein estimator , Multivariate Gaussian random variable, Modified Bayes estimator, Shrinkage estimator